Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 151, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Nov 1, 2013, 12:12 AM EDT for 11 counties in Ohio. It was in force for 48 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 1, 2013, 12:12 AM EDT (04:12 UTC)
- Expired
- Nov 1, 2013, 1:00 AM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Champaign County, OH, Clark County, OH, Clinton County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Licking County, OH, Madison County, OH, Pickaway County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 94 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 1, 12:19 AM EDT | TSTM WND GST 60 | 3 Sw Magnetic Springs, OH | |
| Nov 1, 12:30 AM EDT | TSTM WND DMG | 1 Ene Downtown Columbus, OH | LARGE HEALTHY 3 FOOT DIAMETER TREE DOWN NEAR ROUTE 62 AND INTERSTATE 71. TIME IS ESTIMATED. |
| Nov 1, 12:38 AM EDT | TSTM WND DMG | 5 Nnw Downtown Columbus, OH | A LARGE LIMB WAS DOWNED AND SIDING WAS DAMAGED DUE TO THUNDERSTORM WINDS. |
| Nov 1, 12:40 AM EDT | TORNADO 0 | 4 Wnw Groveport, OH | AN EF0 TORNADO AFFECTED NUMEROUS MOBILE HOMES IN SOUTHERN COLUMBUS...JUST NORTH OF INTERSTATE 270. |
| Nov 1, 12:42 AM EDT | TSTM WND DMG | 6 S Downtown Columbus, OH | SEVERAL TRAILERS PUSHED OFF FOUNDATION AND TREE DAMAGE. POSSIBLE GAS LEAK. |
| Nov 1, 12:46 AM EDT | TSTM WND GST 49 | Kcmh Port Columbus Apt, OH | |
| Nov 1, 12:51 AM EDT | TSTM WND DMG | Pickerington, OH | TREES DOWN ON SR-256 |
| Nov 1, 12:55 AM EDT | TSTM WND GST 53 | Klck Rickenbacker Apt, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 10:09 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 716 m²/s²
- 0-3 km storm-relative helicity
- 846 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
406
WUUS51 KILN 010412
SVRILN
OHC021-023-027-041-045-047-049-089-097-129-159-010500-
/O.NEW.KILN.SV.W.0151.131101T0412Z-131101T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1212 AM EDT FRI NOV 1 2013
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UNION COUNTY IN CENTRAL OHIO...
NORTHWESTERN PICKAWAY COUNTY IN CENTRAL OHIO...
MADISON COUNTY IN CENTRAL OHIO...
WESTERN LICKING COUNTY IN CENTRAL OHIO...
FRANKLIN COUNTY IN CENTRAL OHIO...
NORTHERN FAYETTE COUNTY IN CENTRAL OHIO...
NORTHWESTERN FAIRFIELD COUNTY IN CENTRAL OHIO...
DELAWARE COUNTY IN CENTRAL OHIO...
NORTHEASTERN CLINTON COUNTY IN SOUTHWEST OHIO...
EASTERN CLARK COUNTY IN WEST CENTRAL OHIO...
EXTREME SOUTHEASTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
* UNTIL 100 AM EDT.
* AT 1208 AM EDT...RADAR INDICATED SEVERE THUNDERSTORMS LOCATED ALONG
A LINE EXTENDING FROM 28 MILES NORTH OF ESSEX TO BROADWAY TO
BOOKWALTER...MOVING EAST AT 60 MPH.
STORM HAZARDS INCLUDE...
DAMAGING WINDS TO 70 MPH...
* LOCATIONS IMPACTED INCLUDE...
PLAIN CITY...
WEST JEFFERSON...
MOUNT STERLING...
DUBLIN...
HILLIARD...
DELAWARE...
POWELL...
UPPER ARLINGTON...
ASHLEY...
WORTHINGTON...
GROVE CITY...
POLARIS...
IN ADDITION...UNIONVILLE CENTER...NEW DOVER...MAGNETIC SPRINGS...
MADISON MILLS...MADISON LAKE...CHENOWETH...WATKINS AND OSTRANDER ARE
NEAR THE PATH OF THESE SEVERE THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 69 AND 121...
I-71 BETWEEN MILE MARKERS 62 AND 139...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3988 8264 3949 8372 3955 8370 3955 8367
3965 8366 4028 8346 4050 8344 4051 8325
4045 8324 4042 8293 4036 8292 4035 8275
4028 8274 4026 8247
TIME...MOT...LOC 0412Z 254DEG 53KT 4090 8329 4031 8333
3978 8347
$$4 follow-up statements
275
WWUS51 KILN 010423
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1223 AM EDT FRI NOV 1 2013
OHC021-023-027-010433-
/O.CAN.KILN.SV.W.0151.000000T0000Z-131101T0500Z/
CHAMPAIGN OH-CLARK OH-CLINTON OH-
1223 AM EDT FRI NOV 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON...EASTERN
CLARK AND EXTREME SOUTHEASTERN CHAMPAIGN COUNTIES HAS BEEN
CANCELLED...
THE STRONG WINDS HAVE MOVED TO THE EAST...THEREFORE THE WARNING HAS
BEEN CANCELLED.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3988 8264 3954 8357 3955 8367 4003 8337
4051 8332 4051 8325 4045 8324 4042 8293
4036 8292 4035 8275 4028 8274 4026 8247
TIME...MOT...LOC 0423Z 254DEG 53KT 4094 8308 4035 8312
3982 8327
$$
OHC041-045-047-049-089-097-129-159-010500-
/O.CON.KILN.SV.W.0151.000000T0000Z-131101T0500Z/
DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FRANKLIN OH-LICKING OH-MADISON
OH-PICKAWAY OH-UNION OH-
1223 AM EDT FRI NOV 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR EASTERN UNION...NORTHWESTERN PICKAWAY...MADISON...WESTERN
LICKING...FRANKLIN...NORTHERN FAYETTE...NORTHWESTERN FAIRFIELD AND
DELAWARE COUNTIES IN CENTRAL OHIO...
AT 1218 AM EDT...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF WASHINGTON
COURT HOUSE TO MAGNETIC SPRINGS...MOVING EAST AT 60 MPH.
STORM HAZARDS INCLUDE...
DAMAGING WINDS TO 70 MPH...
LOCATIONS IMPACTED INCLUDE...
DUBLIN...HILLIARD...DELAWARE...POWELL...UPPER ARLINGTON...ASHLEY...
WORTHINGTON...GROVE CITY...POLARIS...OHIO STATE UNIVERSITY...DOWNTOWN
COLUMBUS AND WESTERVILLE.
IN ADDITION...GEORGESVILLE...DERBY...SHAWNEE HILLS...DELAWARE STATE
PARK...COLUMBUS ZOO...DARBYDALE...HARRISBURG AND STRATFORD ARE NEAR
THE PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 77 AND 121...
I-71 BETWEEN MILE MARKERS 64 AND 139...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3988 8264 3954 8357 3955 8367 4003 8337
4051 8332 4051 8325 4045 8324 4042 8293
4036 8292 4035 8275 4028 8274 4026 8247
TIME...MOT...LOC 0423Z 254DEG 53KT 4094 8308 4035 8312
3982 8327
$$
HATZOS651
WWUS51 KILN 010432
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1232 AM EDT FRI NOV 1 2013
OHC159-010442-
/O.CAN.KILN.SV.W.0151.000000T0000Z-131101T0500Z/
UNION OH-
1232 AM EDT FRI NOV 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN UNION COUNTY IN
CENTRAL OHIO HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3988 8264 3954 8357 3955 8367 3988 8323
4043 8310 4042 8293 4036 8292 4035 8275
4028 8274 4026 8247
TIME...MOT...LOC 0432Z 254DEG 53KT 4098 8291 4039 8295
3972 8320
$$
OHC041-045-047-049-089-097-129-010500-
/O.CON.KILN.SV.W.0151.000000T0000Z-131101T0500Z/
DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FRANKLIN OH-LICKING OH-MADISON OH-
PICKAWAY OH-
1232 AM EDT FRI NOV 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR NORTHWESTERN PICKAWAY...SOUTHEASTERN MADISON...WESTERN LICKING...
FRANKLIN...NORTHERN FAYETTE...NORTHWESTERN FAIRFIELD AND DELAWARE
COUNTIES IN CENTRAL OHIO...
AT 1227 AM EDT...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM 38 MILES NORTH OF ASHLEY TO
DELAWARE STATE PARK TO MOUNT STERLING...MOVING EAST AT 60 MPH.
STORM HAZARDS INCLUDE...
DAMAGING WINDS TO 70 MPH...
LOCATIONS IMPACTED INCLUDE...
WORTHINGTON...POLARIS...GROVE CITY...OHIO STATE UNIVERSITY...DOWNTOWN
COLUMBUS...WESTERVILLE...SUNBURY...EASTON...GAHANNA...NEW ALBANY...
REYNOLDSBURG AND PICKERINGTON.
IN ADDITION...VALLEYVIEW...RIVERLEA...MARBLE CLIFF...ALUM CREEK STATE
PARK...URBANCREST...GRANDVIEW HEIGHTS...CLINTONVILLE AND MINERVA PARK
ARE NEAR THE PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 89 AND 122...
I-71 BETWEEN MILE MARKERS 71 AND 139...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3988 8264 3954 8357 3955 8367 3988 8323
4043 8310 4042 8293 4036 8292 4035 8275
4028 8274 4026 8247
TIME...MOT...LOC 0432Z 254DEG 53KT 4098 8291 4039 8295
3972 8320
$$916
WWUS51 KILN 010442
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1242 AM EDT FRI NOV 1 2013
OHC041-045-047-049-089-097-129-010500-
/O.CON.KILN.SV.W.0151.000000T0000Z-131101T0500Z/
DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FRANKLIN OH-LICKING OH-MADISON OH-
PICKAWAY OH-
1242 AM EDT FRI NOV 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR NORTHWESTERN PICKAWAY...SOUTHEASTERN MADISON...WESTERN LICKING...
EASTERN FRANKLIN...NORTHERN FAYETTE...NORTHWESTERN FAIRFIELD AND
EASTERN DELAWARE COUNTIES IN CENTRAL OHIO...
AT 1237 AM EDT...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM 47 MILES NORTH OF OLIVE GREEN TO
6 MILES NORTH OF OLIVE GREEN TO COMMERCIAL POINT...MOVING EAST AT 60
MPH.
STORM HAZARDS INCLUDE...
DAMAGING WINDS TO 70 MPH...
LOCATIONS IMPACTED INCLUDE...
GAHANNA...NEW ALBANY...REYNOLDSBURG...PICKERINGTON AND PATASKALA.
IN ADDITION...LOCKBOURNE...OBETZ...PORT COLUMBUS AIRPORT...
WHITEHALL...CENTER VILLAGE...BLACKLICK ESTATES...GROVEPORT AND BRICE
ARE NEAR THE PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 97 AND 121...
I-71 BETWEEN MILE MARKERS 90 AND 139...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3988 8264 3970 8323 3955 8367 3987 8307
4036 8292 4035 8275 4028 8274 4026 8247
TIME...MOT...LOC 0442Z 254DEG 53KT 4102 8272 4043 8276
3976 8302
$$533
WWUS51 KILN 010443
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1243 AM EDT FRI NOV 1 2013
OHC047-097-010453-
/O.CAN.KILN.SV.W.0151.000000T0000Z-131101T0500Z/
FAYETTE OH-MADISON OH-
1243 AM EDT FRI NOV 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON AND
NORTHERN FAYETTE COUNTIES IN CENTRAL OHIO HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3988 8264 3973 8313 3987 8307 4036 8292
4035 8275 4028 8274 4026 8247
TIME...MOT...LOC 0443Z 254DEG 53KT 4102 8270 4043 8274
3976 8300
$$
OHC041-045-049-089-129-010500-
/O.CON.KILN.SV.W.0151.000000T0000Z-131101T0500Z/
DELAWARE OH-FAIRFIELD OH-FRANKLIN OH-LICKING OH-PICKAWAY OH-
1243 AM EDT FRI NOV 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR NORTHERN PICKAWAY...WESTERN LICKING...EASTERN FRANKLIN...
NORTHWESTERN FAIRFIELD AND EASTERN DELAWARE COUNTIES IN CENTRAL
OHIO...
AT 1242 AM EDT...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM 49 MILES NORTH OF OLIVE GREEN TO
8 MILES NORTHEAST OF OLIVE GREEN TO COMMERCIAL POINT...MOVING EAST AT
60 MPH.
STORM HAZARDS INCLUDE...
DAMAGING WINDS TO 70 MPH...
LOCATIONS IMPACTED INCLUDE...
GAHANNA...NEW ALBANY...REYNOLDSBURG...PICKERINGTON AND PATASKALA.
IN ADDITION...CENTER VILLAGE...WHITEHALL...BLACKLICK ESTATES...
GROVEPORT...BRICE...HARTFORD...CANAL WINCHESTER AND SUMMIT STATION
ARE NEAR THE PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 98 AND 122...
I-71 BETWEEN MILE MARKERS 99 AND 139...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3988 8264 3973 8313 3987 8307 4036 8292
4035 8275 4028 8274 4026 8247
TIME...MOT...LOC 0443Z 254DEG 53KT 4102 8270 4043 8274
3976 8300
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 9:36 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Oct 31, 9:36 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
936 PM EDT THU OCT 31 2013
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION TONIGHT. DRIER
AIR AND SLIGHTLY COOLER TEMPERATURES WILL MOVE IN BEHIND THE FRONT
FOR FRIDAY. AN UPPER LEVEL TROUGH WILL SETTLE INTO THE GREAT LAKES
AND OHIO VALLEY ON SATURDAY WHICH WILL BRINGER MUCH COOLER TEMPERATURES
ALONG WITH A THREAT OF SHOWERS.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
OPERATIONAL MODELS ARE IN FAIRLY DECENT AGREEMENT IN TERMS OF THE
STRENGTH OF THE CURRENT STORM SYSTEM TO AFFECT THE REGION TONIGHT.
THERE ARE SOME DIFFERENCES ON THE MESOSCALE WHICH WILL BE THE MAIN
FOCUS IN REGARDS TO THE POTENTIAL FOR SEVERE WEATHER TONIGHT.
A VIGOROUS MID LEVEL S/WV TROUGH WILL TAKE ON A NEGATIVE TILT AS
IT MOVES FROM THE MIDDLE MS VLY TO THE NORTHERN GREAT LAKES
REGION BY FRIDAY MORNING. IN ASSOCIATION WITH A 140+ KNOT UPR LVL
JET...THIS FEATURE WILL ALLOW A SURFACE LOW TO RAPIDLY DEEPEN AND
BOMB OVER THE UPR GREAT LAKES TONIGHT. THE RESPONSE TO THIS RAPID
DEEPENING WILL BE A VERY STRONG 925 MB-850 MB LLJ TO AFFECT THE
OHIO VALLEY REGION THIS EVENING INTO THE EARLY MORNING HOURS OF
FRIDAY. MODELS VARY ON THE EXACT STRENGTH...BUT TAKING A BLEND OF
THEM...45 TO 55 KNOTS AT 925 MB AND 80+ KNOTS AT 850 MB LOOK
REASONABLE. WILL CONTINUE WITH THE SYNOPTIC SCALE WIND ADVISORY
AS THE THREAT FOR WAA SHOWERS OUT AHEAD OF THE MAIN FRONT MAY
PRODUCE BRIEF DOWNDRAFT/PCPN DRAGGING IN THE FORM OF GUSTS NEAR OR
GREATER THAN 40 KNOTS. THE BIGGEST CONCERN WILL BE A COOL SEASON
QLCS WHICH IS DEVELOPING OVER INDIANA ALONG AN ADVANCING COLD
FRONT AS OF THIS ISSUANCE. SFC CONVERGENCE/LOW LEVEL CONVERGENCE
WILL BE MAXIMIZED WITH THE BEST INSTABILITY OCCURRING WITH A
CONVECTIVE LINE WITH THE FRONT. MESOSCALE MODELS SUCH AS THE
LATEST HRRR SHOW THAT THE CONVECTIVE LINE SHOULD MOVE ACRS OUR
REGION BETWEEN 02Z AND 06Z...PLUS OR MINUS 1 HOUR ON EITHER SIDE
OF THIS. THE NAM CONTINUES TO INDICATE ABOUT 100-200 J/KG OF
MLCAPE WITH 300-400 J/KG OF MUCAPE THROUGH 3 KM IN ASSOCIATION
WITH THIS LINE. THIS MAY OR MAY NOT BE ENOUGH FOR THUNDER.
HOWEVER...AS WE KNOW IN THESE PARTS WITH THIS TYPE OF SCENARIO...A
LINE OF CONVECTIVE SHOWERS CAN ALSO PRODUCE DAMAGING WINDS. IN
ADDITION...GIVEN THAT THE LINE WILL BE MOVING QUICKLY AT ABOUT 60
TO 65 MPH IS A CALL FOR CONCERN AND THIS HAS BEEN HIGHLIGHTED IN
OUR HWO FOR THE POTENTIAL FOR DAMAGING WIND GUSTS. THE THREAT ALSO
EXISTS FOR AN ISOLATED BRIEF SPIN UP TORNADO IF ANY SHALLOW
UPDRAFT BECOMES ROBUST ENOUGH TO LIFT HIGH VALUES OF 0-1 KM
HELICITY INTO THE VERTICAL. THIS IS ALSO HIGHLIGHTED IN THE HWO AS
WELL AS THE SPC SWODY1. SO...AM EXPECTING WIDESPREAD WAA SHOWERS
IN ADVANCE OF THE COLD FRONT THROUGH ABOUT 11 PM EDT THIS EVENING
FOLLOWED BY A FOCUSED LINE OF SHOWERS...PERHAPS EMBEDDED THUNDER
...ALONG THE COLD FRONT AS IT QUICKLY MOVES EAST ACRS OUR AREA
THROUGH THE EARLY MORNING HOURS. STRONG SUBSIDENCE AND DRYING IS
EXPECTED BEHIND THE FRONT SUCH THAT SKIES ARE EXPECTED TO CLEAR
FROM SW TO NE BY SUNRISE FRIDAY. OVERNIGHT LOWS WILL DEPENDED ON
FRONTAL TIMING. HAVE LOWS RANGE FROM THE UPPER 40S WEST TO THE
UPPER 50S FAR EAST.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
VIGOROUS S/WV TROUGH AND DEEP SFC LOW WILL QUICKLY PIVOT AWAY TO
THE NORTHEAST ON FRIDAY. THIS WILL ALLOW DRIER AIR TO BRIEFLY
SETTLE INTO OUR REGION PER DRY SLOT BEHIND THIS STRONG SYSTEM.
CAA WILL BE SLOW TO MOVE IN ON FRIDAY...AND WITH SUNSHINE
EARLY ON...HIGHS SHOULD RANGE FROM THE UPPER 50S NW TO THE MID 60S
SOUTHEAST. UNDER A DEVELOPING NW FLOW ALOFT...S/WV ENERGY WILL
BEGIN TO DIG SE TOWARD OUR REGION LATE FRIDAY AFTERNOON...CONTINUING
INTO FRIDAY NIGHT. THIS PROCESS WILL ALLOW CUMULUS CLOUDS TO
INCREASE FROM THE NW FRIDAY AFTERNOON...FOLLOWED BY STRATOCUMULUS
AND MID LVL MOISTURE FRIDAY NIGHT. HAVE TAKEN A BLEND FOR
LOWS...RANGING FROM THE LOWER TO MID 40S.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AN AMPLIFIED TROUGH WILL BE IN PLACE ACROSS THE EASTERN HALF OF THE
CONUS SATURDAY WITH A DEPARTING SHORTWAVE AND COLD ADVECTION
AFFECTING OUR AREA. SCATTERED SHOWERS WILL DEVELOP IN THIS COLD
ADVECTION OFF THE GREAT LAKES AND WILL PRIMARILY AFFECT THE
NORTHERN ZONES WITH LESSER CHANCES FOR SHOWERS ACROSS THE SOUTHERN
ZONES MAINLY DURING SATURDAY AFTERNOON. SHOWER ACTIVITY AND CLOUD
COVER WILL DECREASE AFTER SUNSET AS HIGH PRESSURE BUILDS ACROSS THE
REGION. TEMPERATURES ON SATURDAY WILL RUN NEAR NORMAL AS COLDER AIR
MOVES INTO THE AREA UNDER MOSTLY CLOUDY SKIES.
THE HIGH PRESSURE WILL BRING MOSTLY CLEAR SKIES AND FAIR WEATHER TO
OUR AREA LATE SATURDAY NIGHT THROUGH MONDAY AS THE HIGH CROSSES WEST
TO EAST ACROSS OUR REGION. DAYTIME HIGHS WILL START OF COOL ON SUNDAY
WITH HIGHS RANGING FROM THE UPPER 40S ACROSS THE NORTH TO THE MIDDLE
50S ACROSS THE SOUTH. NIGHTTIME LOWS SUNDAY NIGHT WILL BE IN THE 30S.
THE HIGH WILL HAVE SHIFTED EAST OF OUR AREA BY MONDAY WHICH WILL
BEGIN A WARNING TREND THAT WILL LAST UNTIL AT LEAST WEDNESDAY.
TEMPERATURES MONDAY AND MONDAY NIGHT WILL BE NEAR CLIMATOLOGICAL
NORMALS...AND BY TUESDAY/TUESDAY NIGHT TEMPERATURES WILL BE ABOVE
NORMAL.
THE NEXT STORM SYSTEM TO AFFECT OUR AREA WILL BE DURING THE
WEDNESDAY AND THURSDAY TIME FRAME AS A SURFACE LOW AND SHORTWAVE LIFTS
NORTHEASTWARD OUT OF THE PLAINS AND BRINGS A COLD FRONT TOWARD OUR
AREA. THE ECMWF/GFS HAVE BEEN DIFFERING ON THE TIMING OF THIS
STORM SYSTEM'S EFFECTS ON OUR AREA BY ABOUT 12 HOURS. HOWEVER...AT
THIS TIME PRECIPITATION APPEARS LIKELY AT SOME POINT DURING THE TWO
DAY PERIOD. THEREFORE...AM FORECASTING 50 POPS FOR A LONG DURATION
DURING THE TIME PERIOD UNTIL HIGHER POPS CAN BE FOCUSED OVER A
SHORTER TIME...WHEN TIMING CONFIDENCE IS GREATER.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
COLD FRONT EXTENDING FROM GREAT LAKES LOW PRESSURE WILL PUSH
ACROSS TAF SITES TONIGHT. THIS VIGOROUS SYSTEM WILL ADVERSELY
AFFECT TAF SITES WITH CONDITIONS AS LOW AS LIFR UNTIL IT CROSSES
THE AREA LATE TONIGHT. SOUTHERLY SURFACE WINDS TAPPING AN 80 KNOT
850 MB FLOW WILL BE VERY STRONG...WITH GUSTS WELL OVER 30 KNOTS IN
SHOWERS. WINDS WILL DIMINISH AND SHIFT TO SOUTHWEST BEHIND THE
FRONT...THOUGH GUSTS COULD RISE ABOVE 20 KNOTS AGAIN FRIDAY
AFTERNOON.
OUTLOOK...MVFR CEILINGS POSSIBLE SATURDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 3 AM EDT FRIDAY FOR OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088.
KY...WIND ADVISORY UNTIL 3 AM EDT FRIDAY FOR KYZ089>100.
IN...WIND ADVISORY UNTIL 3 AM EDT FRIDAY FOR INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...LATTO
AVIATION...CONIGLIOHazardous weather outlook, Oct 31, 3:44 PM EDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 344 PM EDT THU OCT 31 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-011000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 344 PM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A STRENGTHENING LOW PRESSURE SYSTEM WILL IMPACT THE AREA THROUGH TONIGHT. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED ACROSS THE AREA LATE THIS AFTERNOON INTO THIS EVENING. A HIGHER END WIND THREAT WILL DEVELOP LATER THIS EVENING AND INTO THE OVERNIGHT HOURS. THIS WILL BE ASSOCIATED WITH A STRONG COLD FRONT THAT WILL PUSH EAST ACROSS THE AREA. A LINE OF STRONGER SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE JUST AHEAD OF THE COLD FRONT. THIS LINE OF SHOWERS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 50 MPH AND PERHAPS AN ISOLATED TORNADO. DAMAGING WINDS WILL STILL BE POSSIBLE EVEN IF THERE IS NO THUNDER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTER GROUPS ARE ENCOURAGED TO MONITOR FORECASTS FOR UPDATES ON THE SEVERE WEATHER POTENTIAL FOR TONIGHT.
In the hours before
Local storm report, Oct 31, 11:44 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1144 PM EDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM TSTM WND GST KFFO WRIGHT-PATT AFB 39.83N 84.05W
10/31/2013 M53 MPH GREENE OH AWOS
&&
SNYDERLocal storm report, Oct 31, 11:47 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1147 PM EDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM TSTM WND GST KCVG CINC N KY APT 39.05N 84.66W
10/31/2013 M51 MPH BOONE KY ASOS
&&
SNYDERLocal storm report, Oct 31, 11:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1156 PM EDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM TSTM WND GST FLORENCE 38.78N 84.92W
10/31/2013 M52 MPH SWITZERLAND IN TRAINED SPOTTER
&&Local storm report, Oct 31, 11:58 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1158 PM EDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND GST 3 E LEBANON 39.43N 84.15W
10/31/2013 E60 MPH WARREN OH TRAINED SPOTTER
&&Local storm report, Nov 1, 12:09 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1209 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM TSTM WND DMG 5 WNW HUBER HEIGHTS 39.89N 84.18W
10/31/2013 MONTGOMERY OH BROADCAST MEDIA
FRICKERS RESTAURANT ON FOLEY DRIVE HAD ROOF RIPPED OFF
AND WINDOWS BLOWN OUT.
&&
JOHNFLocal storm report, Nov 1, 12:11 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1211 AM EDT FRI NOV 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND GST KYMESO OWENTON 5E 38.55N 84.74W
11/01/2013 M51 MPH OWEN KY MESONET
&&
SNYDERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 10:27 PM EDT | Special Weather Statement | ILN | Mercer | 48 min |
| Oct 31, 10:43 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Miami, Shelby | 47 min |
| Oct 31, 10:48 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Darke, Miami, Montgomery, Preble, Shelby | 57 min |
| Oct 31, 11:13 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Montgomery, Warren | 62 min |
| Oct 31, 11:13 PM EDT | Tornado Warning | ILN | Auglaize, Darke, Logan, Miami, Shelby | 32 min |
| Oct 31, 11:20 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Clark, Delaware, Hardin, Logan and 4 more | 55 min |
| Oct 31, 11:29 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Clinton, Fayette, Greene, Madison and 1 more | 61 min |
| Oct 31, 11:38 PM EDT | Tornado Warning | ILN | Champaign, Logan, Miami, Shelby | 37 min |
| Oct 31, 11:45 PM EDT | Tornado Warning | ILN | Hardin | 30 min |
| Oct 31, 11:49 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Warren | 41 min |
| Nov 1, 12:14 AM EDT | Special Weather Statement | ILN | Brown, Clinton, Fayette, Highland | 46 min |
| Nov 1, 12:30 AM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Franklin, Highland, Pickaway, Pike and 1 more | 45 min |
| Nov 1, 12:32 AM EDT | Special Weather Statement | ILN | Adams, Pike | 28 min |
| Nov 1, 12:41 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike, Ross, Scioto | 49 min |
| Nov 1, 12:50 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 40 min |
| Nov 1, 12:55 AM EDT | Tornado Warning | ILN | Fairfield, Licking | 35 min |
| Nov 1, 12:58 AM EDT | Severe Thunderstorm Warning | ILN | Hocking, Ross | 47 min |
| Nov 1, 1:01 AM EDT | Severe Thunderstorm Warning | ILN | Hocking | 29 min |
| Nov 1, 1:14 AM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 61 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.